Vol. 14, No. 3, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 3, 667–984
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
Potential well theory for the derivative nonlinear Schrödinger equation

Masayuki Hayashi

Vol. 14 (2021), No. 3, 909–944
Abstract

We consider the following nonlinear Schrödinger equation of derivative type:

itu + x2u + i|u|2 xu + b|u|4u = 0,(t,x) × ,b .

If b = 0, this equation is known as a standard derivative nonlinear Schrödinger equation (DNLS), which is mass-critical and completely integrable. The equation above can be considered as a generalized equation of DNLS while preserving mass-criticality and Hamiltonian structure. For DNLS it is known that if the initial data u0 H1() satisfies the mass condition u0L22 < 4π, the corresponding solution is global and bounded. In this paper we first establish the mass condition on the equation above for general b , which corresponds exactly to the 4π-mass condition for DNLS, and then characterize it from the viewpoint of potential well theory. We see that the mass-threshold value gives the turning point in the structure of potential wells generated by solitons. In particular, our results for DNLS give a characterization of both the 4π-mass condition and algebraic solitons.

Keywords
derivative nonlinear Schrödinger equation, solitons, potential wells, variational methods
Mathematical Subject Classification 2010
Primary: 35Q55, 35Q51, 37K05
Secondary: 35A15
Milestones
Received: 29 June 2019
Revised: 15 September 2019
Accepted: 21 November 2019
Published: 18 May 2021
Authors
Masayuki Hayashi
Research Institute for Mathematical Sciences
Kyoto University
Kyoto
Japan